Male early 40s with normal blood/kidney readings taking 32mg Candesartan for Migraines 3 x years (BP otherwise normal) and keen to cease given risk of developing lung cancer owing to long term Candesartan use, according to recent studies. The neurologist is happy for me to taper, as he isn’t clear if the drug is actually helping (we commenced botox simultaneously). However when attempting to taper, horrible neurological symptoms appear – what’s the best way to taper/manage the withdrawals? Also I am commencing a potassium supplement, will it be safe to combine the two for a month only?
Search Q & A
Join us and share your knowledge.
QuestionDoctors is a medical question and answer platform. It’s a place to ask questions and share medical knowledge. Join us and share your knowledge by providing answers, comments and insights. Whether you’re a doctor, health professional, patient or someone with personal experience, your contribution helps people in need.
Certified Complementary Medicine Practitioners
Acupuncture - Ayurveda - Homeopathy - Naturopathy - Chinese or Oriental Medicine - Chiropractic Medicine - Energy Therapies - Magnetic Field Therapy - Reiki - Herbal Medicine - Yoga
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.
- What Every Man Needs to Know About Penile Conditions and Diseases
- Testicular Torsion: What is It & How to Spot the Symptoms
- Penile Cancer: FAQ-Answer Guide for Men with Penile Cancer
- Prostate Problems FAQ – Men’s Health Issues
- FAQS Male Infertility: What Every Man Should Know
- Male Genital Disorders FAQ: An Introduction to Men’s Sexual Health
- FAQ: Understanding Male Sexual Dysfunction-Informative Guide
- I have no problem getting an erection but I dont have much sensation.what could cause this?
- I have had bumps and black heads full up on my penis, how to remove them?
- My in-law father has stage 4 prostate cancer 7yrs, What is life expectancy?
- Dental Implants 101: The Complete Guide
- Ultimate Guide to Choosing the Right Dental Lab for You
- I have received my lab report, are these results bad?
- I have trouble falling asleep, is Autonomous Sensory Meridian Response (ASMR) a solution?
- I have developed blisters on my glans (head of penis).
- I have sudden pain in my legs for a few seconds?
- I had a vasectomy but my girlfriend says she is pregnant?
- Do I suffer from liver damage?
- Cold room temperatures give me headaches and migraines?
- Should I take Pertussis vaccine in order to protect baby from whooping cough?
- I have a small white scar on the lower lip, is it cancer?
- I had an allergic reaction to lip balm, what can I put on it safely?
- I am a male with weak ejaculation. Are there any remedies?
- Should I go gluten free?
- My mother is coughing, can it be cancer?
- Should a patient with no visible lesions be treated with FLUORUORACIL(EFUDEX)
- What is the difference between complementary and conventional medicine?
- How dangerous is Omicron variant?
- I have a drug abuse problem, will info be kept confidential?
- Does sudafed work for a bad sinus infection?
- I am pregnant and worried about getting vaccinated. Why none of the clinical trials for covid vaccines included pregnant women?
- I had a feeling on the left of my Adam’s apple as if someone was placing their thumb on it.
- I have pain not only in my hand but from my leg up to my neck.
- Bleeding from vagina. Is this normal or caused by blood clotting?
- I have been having headaches for about 4 to 5 years?
- Can I stop my epilepsy medication? Haven’t had a seizure in over 6 years.
- I want to take the best possible Covid 19 vaccine. Which one is the best?
- I am having heartburn and stomach pain. Is it due to GERD or peptic ulcer?
- Fooducate App : Product review
- Fitbit Sense Smartwatch : Product Review
- Are my home EKG results good? Or is there a problem?
- I suffer from persistent acne problems?
- I have had ovulation induction but no pregnancy?
- My body wants to keep moving to the right?
- Can I add DHEA and Pregnenolone to improve my hormone levels?
- I am really worried about developing anaphylaxis to an anesthetic?
- Should I take a vaccine to improve my immunity?
- I went to ER, strep test was negative but doctor said it must be strep?
- I had a root canal done now I am in pain?
- I hit my head on a wall.
- I woke up this morning with sudden back pain?
- All Americans must start wearing masks right now!
- Pain on lower right side?
- I have been diagnosed with peripheral neuropathy
- Do Miracles Exist?
- Will a person suffering from Crohn’s disease be more pre disposed to get MND?
- We received a Procalcitonin test of 1.6 which appears to be positive. We are not sure how to interpret this result?
- I am concerned about having 2 polyps – a benign at 5 mm and a 10 mm Precancerous sessile serrated adenoma polyp?
- How to get rid of chronic pain?
- 4 Medical Cannabis – Marijuana Questions To Ask Your Doctor
- Medical Marijuana and Cancer Treatments: The New Miracle?
- How important is your sleeping posture?
- How to have safe sex without protection?
- My wife had a cervical stitch procedure done. What to do now?
- I was not sure whether I am pregnant or not?
- Is back pain, discomfort or soreness a common sign that shows lung cancer?
- What are the physical signs of vaginal cancer?
- I have developed problems to sleep with medication, why can’t I sleep?
- I have developed spine pain, do I need an MRI or CT scan?
- I had a CBC blood work done I am very worried it may be Leukemia?
- I have lost some sensation in my feet, feeling numbness and tingling sensation?
- The color of my face skin varies in color, what is the solution?
- My CT scan results indicates renal angiomyolipoma, what do I need to do?
- Every night I am having severe pain in my right hip and groin?
- I have cramps in legs and hands?
- I have a sore throat and suffer from asthma, do I need antibiotics?
- I suffer from extreme blood pressure problems, how can I get my BP down?
- My 8 months old baby girl has a high fever, cough, and cold, diagnosed with bronchiolitis?
- I have an earache, used olive oil, now ear is blocked.
- I have received a blow to the stomach. it is painful. What is the problem?
- I am allergic to dust mites, medication helped now problem has returned?
- I have an inguinal hernia, should I get an operation?
- I suffer from loss of appetite, feeling of fullness, vomiting ?
- I have had a severe sinus cold which has affected my sense of smell?
- I always develop a bad cough near the end of the year?
- I had several panic attack episodes and I take Valium, now experience fear attacks?
- I keep getting colds and sinusitis, can it be that I have a low immune system?
- My condom tore while having intercourse with woman with AIDS?
- I have developed numbness in my right side over a period of a few months
- I have had irregular periods, now feel nauseous?
- I have had cataract surgery and now my eye is red?
- This morning my stools were covered with a white mold?
- I have itching, burning feeling in urethra is it urethritis?
- I was diagnosed with C.difficile?
- I have knee pain when standing up?
- I suffer with pain in both feet with a burning sensation and redness?
- Experiencing sharp pain upper abdomen on the right side?
- I have a white blood count of 12000, is this a problem?
- I have pimples and a little rash on the side of my face?
- I haven’t had my periods twice?
If you just lowered the dose then No you can not use potassium But if u completely stoped using Candesartan then you can use potassium supplement safely
i feel that you may be tapering of the dose too fast.
the tapering should be scattered over a period of atleast 3 months.
potassium can be taken along with candesartan but there should be gap of atleast 12 hours between the two drugs.
ITS NOT EASY TO TAPER THIS MEDICINES ESPECIALLY WHEN YOU HAVE BEEN TAKING IT FOR ALMOST 3 YEARS NOW.
EITHER START A LOW DOSE SUBSTITUTE BEFORE STOPPING IT OR DO THE TAPERING VERY GRADUALLY.
BETTER TO AVOID TAKING POTASSIUM SIMULTANEOUSLY
your body is now dependant on candesartan and is getting difficult to reduce the dose. these symptoms suggest early withdrawal signs and you need to taper it under medical supervision.
How do we taper it usually?